Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 97, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 7, 2025, 5:32 PM CDT for Cass County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 7, 2025, 6:04 PM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 46 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
689
WUUS53 KFGF 072232
SVRFGF
NDC017-072330-
/O.NEW.KFGF.SV.W.0097.250707T2232Z-250707T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
532 PM CDT Mon Jul 7 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northwestern Cass County in southeastern North Dakota...
* Until 630 PM CDT.
* At 532 PM CDT, a severe thunderstorm was located over Page, or 25
miles northeast of Valley City, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arthur, Page, Erie, Absaraka, Ayr, and Colgate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4711 9771 4721 9771 4724 9767 4724 9761
4717 9716 4691 9734
TIME...MOT...LOC 2232Z 293DEG 18KT 4718 9762
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rafferty3 follow-up statements
681
WWUS53 KFGF 072243
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
543 PM CDT Mon Jul 7 2025
NDC017-072330-
/O.CON.KFGF.SV.W.0097.000000T0000Z-250707T2330Z/
Cass ND-
543 PM CDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN CASS COUNTY...
At 543 PM CDT, a severe thunderstorm was located over Page, or 26
miles northeast of Valley City, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Arthur, Page, Erie, Absaraka, and Ayr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4711 9769 4723 9756 4717 9716 4691 9734
TIME...MOT...LOC 2243Z 293DEG 18KT 4716 9756
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rafferty205
WWUS53 KFGF 072255
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
555 PM CDT Mon Jul 7 2025
NDC017-072330-
/O.CON.KFGF.SV.W.0097.000000T0000Z-250707T2330Z/
Cass ND-
555 PM CDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN CASS COUNTY...
At 555 PM CDT, a severe thunderstorm was located near Erie, or 28
miles northeast of Valley City, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arthur, Erie, and Ayr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4709 9757 4718 9746 4713 9719 4694 9732
TIME...MOT...LOC 2255Z 293DEG 18KT 4714 9748
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rafferty382 WWUS53 KFGF 072304 SVSFGF Severe Weather Statement National Weather Service Grand Forks ND 604 PM CDT Mon Jul 7 2025 NDC017-072314- /O.CAN.KFGF.SV.W.0097.000000T0000Z-250707T2330Z/ Cass ND- 604 PM CDT Mon Jul 7 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southeastern North Dakota. && LAT...LON 4709 9757 4718 9746 4713 9719 4694 9732 TIME...MOT...LOC 2301Z 293DEG 18KT 4712 9742 $$ Rafferty
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:33 PM CDT, 59 minutes earlier. Its key messages:
- Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats...
- A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night...
- There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe...
Area forecast discussion, Jul 7, 4:33 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 433 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... - A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night... - There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe... && .DISCUSSION... Issued at 433 PM CDT Mon Jul 7 2025 ...Synopsis... Storms developing along and ahead of a frontal boundary moving through the area this afternoon and evening with severe activity already occuring and expected through the evening hours. Frontal boundary moves east into Tuesday with high pressure building into the region. Another weak shortwave will move through the area mid-week bringing another round of storm chances and potential isolated severe storms before a larger storm system impacts the area Thursday into Friday. This system will bring more widespread chances for storms and severe weather. ...Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... Storms continue to form along and ahead of the cold front stretching from north to south across northeast ND. Instability is decent, with deep layer shear in the 35-45kt range. Initially have the chance for an isolated tornado near the boundary and closer to the low across the northern forecast area where low level shear is stronger and greater low level instability/stretching, etc. A transition to more hail/wind is expected through the evening and as the front pushes east. Previous Discussion... ...Wednesday Severe Risk... Wednesday late aftn/eve will see a short wave move ESE across the area. The airmass advecting north into the area, esp central ND, is more unstable with MUCAPES over 3500 j/kg and high temps in central ND fcst to be low 90s. 0-6 km shear is 30kts or less though. SPC did insert a marginal risk for eastern and central ND due to instability being quite high and weak wave moving ESE thru the area. ...Thursday into Thursday night.... Thursday afternoon and night has for the last several days been highlighted as the most unstable day in the 7 days. MUCAPE values from ensembles (EC/GEM,GFS) from 00z runs all over 3500 j/kg with likely over 4000 j/kg. But issue is placement of 500 mb system with this and placement of 500 mb jet. Model continuity has been poor. Thus question is with all the instability will there be enough forcing and shear aloft to generate a higher end severe threat. That remains to be seen. Given the conditions fcst all hazards would be possible, though wind/hail favored vs tornado as unsure of any surface boundary location. We also have some sfc CIN to overcome. But highs are forecast to be low 90s and dew pts low 70s. If either one can over achieve that will add to instability. For Friday and Saturday forecast hangs on development of 500 mb low and placement and track. GFS been all over the place in the last 24 hours with ECMWF the most consistent in having upper low in the area Saturday with persistent area of showers and t-storms near and just east of the wave over much of the area Friday. Slower ECMWF would keep rain chance longer into Saturday vs NBM. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1257 PM CDT Mon Jul 7 2025 A few isolated showers/storms around could impact KBJI/KTVF initially in the period. Otherwise additional development expected late this afternoon/evening that could impact all TAF sites from 22-03Z from NW to ESE as storms develop along a cold front dropping through the forecast area. This will allow winds to shift from south to southeast to the northwest behind the front for late tonight into Tuesday. Tried to time the greatest chance for the storms at each site, with dry conditions expected mainly after 06Z into Tuesday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...MJB/Riddle AVIATION...MJB
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Mon Jul 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-080945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 434 AM CDT Mon Jul 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and early evening for eastern North Dakota and northwest and west central Minnesota. The main hazards will be hail to 1.50 inch, wind gust 60 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a level 1 out of 5 risk for severe thunderstorms Wednesday afternoon and evening, but this is conditional risk as storms may not form. If they do then large hail and damaging wind risk. Thursday afternoon and evening will see a potentially higher risk of severe storms. All hazards are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jul 7, 3:34 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
334 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Hail 2 S Forest River 48.19N 97.47W
07/07/2025 M1.00 Inch Grand Forks ND Trained Spotter
Quarter sized hail reported by trained
weather spotters.
&&Local storm report, Jul 7, 4:19 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
419 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tornado Calio 48.62N 98.93W
07/07/2025 Cavalier ND Public
multiple reports and images of a tornado
south of Calio.
&&Local storm report, Jul 7, 4:21 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
421 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Hail 3 W Manvel 48.08N 97.24W
07/07/2025 E1.75 Inch Grand Forks ND Public
&&Local storm report, Jul 7, 4:59 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
459 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Hail 4 N Grand Forks 47.93N 97.07W
07/07/2025 U1.00 Inch Grand Forks ND Other Federal
Report by FAA Weather Observier, relayed by
Broadcast Media.
&&
MJBLocal storm report, Jul 7, 5:10 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
510 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Tornado 5 NE Lawton 48.35N 98.29W
07/07/2025 Walsh ND Trained Spotter
spotter reported tornado on ground 5 NE of
Lawton.
&&Local storm report, Jul 7, 5:19 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
519 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Hail 4 WSW Hope 47.31N 97.79W
07/07/2025 E1.00 Inch Steele ND Public
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:15 PM CDT | Special Weather Statement | FGF | Grand Forks | 30 min |
| Jul 7, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 66 min |
| Jul 7, 3:52 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 23 min |
| Jul 7, 3:54 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 36 min |
| Jul 7, 4:16 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 29 min |
| Jul 7, 4:20 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jul 7, 4:25 PM CDT | Tornado Warning | FGF | Ramsey, Walsh | 50 min |
| Jul 7, 4:47 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 58 min |
| Jul 7, 4:53 PM CDT | Tornado Warning | FGF | Nelson, Walsh | 52 min |
| Jul 7, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele | 65 min |
| Jul 7, 5:39 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 36 min |
| Jul 7, 6:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.